Fentanyl not working

Common Questions and Answers about Fentanyl not working

actiq

Each person is different when it comes to pain medication. The Fentanyl has a slow effect working on the system. It is hard to know it is working when you are in pain. Eventually it kicked in and all I did was sleep. It killed my apatite, left me listless and I lost so much weight over time, I went down to 108lbs NO KNOWING it was the fentanyl doing this. One day I looked in the mirror and saw the horror of what this stuff was doing to me. I was on 50mcg every three days.
if u have a scrip then it would not be an issue and i am sure a tolerance has been built up and u dont appear high...been there and done that...not with fentanyl but i could take a bu11 load of oxy or hydros and no one know...never missed a beat and was always on the ball at work...just my patience frew thin and as a nurse, we know that cnat hapen...jacquii tapered off the patch but i odnt see her post often...as a nurse u know u can cut them...
He knows I don't abuse drugs so the day I called him in so much pain, offering Fentanyl was an option that I had not tried.The medication is very deceiving. You don''t always recognize if and when it is working. It has a gradual effect over a 12 hour period. Apparently, there is enough of this drug to actually DULL the brain functions (for lack of a better description) without you ever realizing. From that point forward, you are addicted.
I found this forum and am very pleased to see all the information and support. I've been Rx'd fentanyl (50mcg's) and Hydrocodone (10/500's) for a serious back/spinal injury. I use the patches one every 2 days, as directed. They never lasted the 72 hours, so they dr's said to put one on every second day. That's where I am. Unfortunately they aren't lasting the 48 hrs and I'm getting the W/D symptoms on day 2. The hydro's resolve that, at least temporarily.
mallinckrodt fentanyl transdermal system patches not working for my pain i am on the 50mcg transdermal system patches i was on sandez brand (no problems) well these new patches are not cutting it i feel withdrawals i feel pain i am also taking 15mg instant morphine four times a day i allways wear patch for 72 hours i get 10 per month the sandez brand was ok no problems i am a vet so i doubt if they stock other brands i need help what do you people sugest i do all posts will be read thanks pjpk
that it isn't working, well to make a long story short, I have been thru many narcotics, and now I have been perscribed Fentanyl, a low dose, but I don't feel that warm fuzzy feeling that I expect to get from taking a narcotic... Does that mean the medication isn't working? And the pain is not as bad, So Iguess it is working, but I don't feel that euphoria.
The placement of the patch is pretty much what works best for you. If you find that the inside of your arm works well without it getting rubbed by clothing, etc., then go for it. Just remember to change the location (maybe switch arms) every time you change the patch. DO NOT put a new patch on the same spot you had the old one on.
Is there a particular reason why your doctor wants you to stay on the patches even though they obviously are not working for you - not only not sticking well for you, but because of them not sticking well, they are not providing the type of pain relief they should be.?? Would it be possible for him to switch you to some form of long-acting ORAL medication rather than the patch?
Most ppl here are trying to get off all pain meds all together forever. Not that theyre meds arent working and theyre looking for something to work better.
If the dose your on now is not working after you have given it sufficent time then talk to your doctor about having a break thru medication instead of raising the dosage of the fentanyl.
If you dont trust or respect him and ge doesn't trust or respect you the relationship doesn't do ANYONE any good, your not allowing him tondo his job and your short chafing yourself as to the quality of your care, so if somethings not working, talk to the dr - even if you need to make a special appointment. If your having that sick feeling you could be going through a tad of wuthdrawls, but since it's been a week or more i doubt it.
What I don't like about the patch (and other long-acting meds) is the slow detox when (or if) you no longer need it. Not impossible, but not as easy as detoxing from pills. There are pros and cons to any medication. For me, the pros were the 24/7 relief and no side-effects.
I'm confused.. you said "prescribed oxy's, morphine and percocet" but he doesnt take them because the only thing that work are "80's and roxy's that he gets from family and friends" but... 80's and Roxi's are oxycodone. Why does he get them from family & friends if he gets them prescribed? Then you said- "he is not under medical care" and- "The doctor prescribed the fentanyl patch which he started almost 40 hours ago" I'm sorry he's in pain, but...
I am on the beginning of my third day. So far my main withdrawals symptoms include sweats, cold, crying, nervousness, very very tired, lack of energy, sneezing and slight diareeha. I guess I have it better then most (am I right?) so I am trying not to complain. I have even been able to get some sleep at night with a very small dose of alprazolam (I have a script but never take accept for now). I am going cold turkey, for me, I believe it's the only way.
Back when I was still working and not yet disabled, I was using the 75mcg patch because being at work caused me to be in pain. But now I don't have as much of the really annoying bad pain so I am only on 50mcg. So, I recommend the patch, but suggest that you only use it at a level that you really need and to not exceed it.
There are two types of generic Fentanyl and at least one of you claims that one is superior to the other. Which one is the better of the two? My doctor is probably going to let me try the patches over the methadone and I just want to be sure. It amazes me how much knowledge we all have accumulated and outside of these boards so much of it is wasted. I'm so glad this place exists and I found it.
ive been trying to make myself deal with it and get used to it....not working. also now i am finally hungry and very thirsty well i was happy i had a good meal and then felt pain in my stomach like i ate an elephant. i tried to lay down to relax but my stomach couldn't hold it, so i threw up in front of my bedroom door and ran to the bathroom. thank god i have my mother here for me. i felt bad she had to clean it up. i am too weak to do anything. what is up with the eating and my stomach.
The problem I had with the fentanyl was that it basically shut down my entire GI system, which not only caused pain and nausea/vomiting, but also was a very real possibility that because ALL GI function was not working (neither in nor out), that I was in very real danger of a complete blockage and possible rupture of my intestines. Constipation is common with any narcotic, but my GI system is extra sensitive anyway, so please don't let me experience with the patches scare you away from them.
I saw my pain doctor today and he put me on Fentanyl patch 25mgs every 72 hours. I have read all the papers on it and searched it on the internet. If there is any info on the patch that you don't read on the paperwork I was wondering if you could share. I put it on about a hour ago. My pharmacy gave me some things to go over the patch so it don't get wet, she said I can also buy them she gave me 2 of them.
I don't know about the fentanyl,but I know I've seen people post recently about it,maybe their just not on right now.Hang in there.
I have trouble recalling info to answer questions. Why is this not working for me. Others on it seem to have immediate success... Please help, any info.
As a Schedule II controlled substance, fentanyl can produce drug dependence similar to that produced by morphine. Fentanyl has the potential for abuse, often leading to physical and psychological dependence, but may be a necessary evil to control chronic pain. Your doctor will have to take these factors into account before prescribing this drug. Tolerance is when ever increasing doses are required to produce the same degree of analgesia.
I am basically drug intolerant and allergic to many things and I don't need a BP medicine. Yes, I am under doctor supervision and Fentanyl was prescribed, I an not a drug abuser but I am a ill person with nerve, bone and muscle disease and chronic pain. The Fentanyl didn't help my pain a lot but I had a really difficult time with it. I have been on narcotics for the last 10 years with being on a high dose of Fentanyl the last 3.
It is almost 1am and I am not tired at all. That has been kinda common lately though, so I am not going to jump to conclusions. More info tomm.
just tell your doctor it is not working well and ask for break through meds. 25 mcg did not do anything for my pain either. 50 mcg helped for several months, but is starting not to work as well.
MedHelp Health Answers